EconPapers    
Economics at your fingertips  
 

Option Valuation with Conditional Heteroskedasticity and Nonnormality

Peter Christoffersen, Redouane Elkamhi, Bruno Feunou () and Kris Jacobs

Review of Financial Studies, 2010, vol. 23, issue 5, 2139-2183

Abstract: We provide results for the valuation of European-style contingent claims for a large class of specifications of the underlying asset returns. Our valuation results obtain in a discrete time, infinite state space setup using the no-arbitrage principle and an equivalent martingale measure (EMM). Our approach allows for general forms of heteroskedasticity in returns, and valuation results for homoskedastic processes can be obtained as a special case. It also allows for conditional nonnormal return innovations, which is critically important because heteroskedasticity alone does not suffice to capture the option smirk. We analyze a class of EMMs for which the resulting risk-neutral return dynamics are from the same family of distributions as the physical return dynamics. In this case, our framework nests the valuation results obtained by Duan (1995) and Heston and Nandi (2000) by allowing for a time-varying price of risk and nonnormal innovations. We provide extensions of these results to more general EMMs and to discrete-time stochastic volatility models, and we analyze the relation between our results and those obtained for continuous-time models. The Author 2009. Published by Oxford University Press on behalf of The Society for Financial Studies. All rights reserved. For Permissions, please email: journals.permissions@oxfordjournals.org, Oxford University Press.

Date: 2010
References: Add references at CitEc
Citations: View citations in EconPapers (34) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1093/rfs/hhp078 (application/pdf)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Option Valuation with Conditional Heteroskedasticity and Non-Normality (2009) Downloads
Working Paper: Option Valuation with Conditional Heteroskedasticity and Non-Normality (2009) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oup:rfinst:v:23:y:2010:i:5:p:2139-2183

Ordering information: This journal article can be ordered from
http://www4.oup.co.uk/revfin/subinfo/

Access Statistics for this article

Review of Financial Studies is currently edited by Maureen O'Hara

More articles in Review of Financial Studies from Society for Financial Studies Oxford University Press, Journals Department, 2001 Evans Road, Cary, NC 27513 USA.. Contact information at EDIRC.
Bibliographic data for series maintained by Oxford University Press (). This e-mail address is bad, please contact .

 
Page updated 2019-10-05
Handle: RePEc:oup:rfinst:v:23:y:2010:i:5:p:2139-2183